MAUDE Adverse Event Report: ORTHOFIX, LLC BIOSTIM; 5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US

ORTHOFIX, LLC BIOSTIM; 5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US
Model Number 655505-0001
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Codes Burn(s) (1757); Nausea (1970); Dizziness (2194)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient called and reported that she was rushed to the emergency room.She was wearing the device and stepped in a puddle and stated the unit electrocuted her body and there were burns.Patient stated that she lost functionality of her upper and lower extremities for a perios of time, became dizzy, disoriented and nauseous.
 
Additional Manufacturer Narrative
The device was returned for investigation 4/18/2022.It was confirmed device met design specification.A review of the dhr was performed for work order (b)(4).All (b)(4) units from the work order passed final inspection.Orthofix continues to monitor product on the market.

Brand Name
BIOSTIM
Common Device Name
5505, SHIP ASSY., OSTEOGENESIS STIMULATOR, CERVICAL-STIM, US
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key21712159
Report Number2183449-2025-00015
Device Sequence Number4745276
Product Code LOF
UDI-Device Identifier18257200105632
UDI-Public18257200105632
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/07/2022
Device Model Number655505-0001
Device Catalogue Number5505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2022
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale